MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿ II FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿ II FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL
Catalog Number 338960
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E.1.Initial reporter phone #: (b)(6).E.1.Initial reporter address: (b)(6).H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during fluidic start-up on a bd facscanto ii flow cytometer, a leak was identified.In an errort to stop the leak, the user disconnected a tube at the wet cart while not wearing safety glasses, resulting in fluid spraying into their eyes.Additional information obtained: while there was an initial liquid leak due to a component failure, the defective component was not associated with the alleged adverse event of the liquid spray in the eyes.The following information was provided by the initial reporter, translated from chinese to english: instrument leakage 1.Did any liquid leakage or splash or spray come into contact with eyes or mouth or any mucous membrane or non-intact (broken) skin? if no, stop, no further questions required.Yes 2.Provide the fluid that leaked or splashed or sprayed: sheath 3.Which part of the body was in contact with the fluid? (please describe then go to question #4): eye 4.What ppe was being work? (please describe) the eyes were rised independently, and no discomfort was reported.
 
Additional Manufacturer Narrative
The following field has been updated with corrected information: h.6 imdrf annex g: g04135.H.6 investigation summary: based on the investigation results, the complaint was confirmed and the potential cause was determined to be a damaged check valve.After replacing the check valve, the issue was resolved.The customer reported a complaint regarding instrument leak of sheath fluid that came in contact with the eye.The customer was not wearing the necessary ppe (personal protective and hence rinsed their eyes independently without further issue.No further discomfort was reported.Device history record review was not required as the complaint was confirmed through other elements of the investigation.
 
Event or Problem Description
It was reported that during fluidic start-up on a bd facscanto ii flow cytometer, a leak was identified.In an errort to stop the leak, the user disconnected a tube at the wet cart while not wearing safety glasses, resulting in fluid spraying into their eyes.Additional information obtained: while there was an initial liquid leak due to a component failure, the defective component was not associated with the alleged adverse event of the liquid spray in the eyes.The following information was provided by the initial reporter, translated from chinese to english: instrument leakage.1.Did any liquid leakage or splash or spray come into contact with eyes or mouth or any mucous membrane or non-intact (broken) skin? if no, stop, no further questions required.Yes.2.Provide the fluid that leaked or splashed or sprayed: sheath.3.Which part of the body was in contact with the fluid? (please describe then go to question #4): eye.4.What ppe was being work? (please describe) the eyes were rised independently, and no discomfort was reported.

Brand Name
BD FACSCANTO¿ II FLOW CYTOMETER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
155 north mccarthy boulevard
milpitas CA 95035
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
155 north mccarthy boulevard
milpitas CA 95035
Manufacturer Contact
fahmy razak - mdr
155 north mccarthy boulevard
milpitas, CA 95035
8772328995
MDR Report Key24284527
Report Number3027394506-2026-00003
Device Sequence Number9962775
Product Code GKZ
UDI-Device Identifier00382903389605
UDI-Public(01)00382903389605(11)180124
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062087
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number338960
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown